MAUDE Adverse Event Report: BIOMEDICAL DATA SOLUTIONS LIMITED PROCLEIX NAT MANAGER SOFTWARE V1.2 OR V1.4; BLOOD ESTABLISHMENT COMPUTER SOFTWARE

BIOMEDICAL DATA SOLUTIONS LIMITED PROCLEIX NAT MANAGER SOFTWARE V1.2 OR V1.4; BLOOD ESTABLISHMENT COMPUTER SOFTWARE
Model Number V1.2 OR V1.4
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The procleix parvo/hav assay is performing as expected in this event.This report pertains to the malfunction of the procleix nat manager, the middleware used with the procleix parvo/hav assay on panther.Biomedical data solutions limited is the legal manufacturer of the procleix nat manager, and grifols acts as its distributor.On 16apr2024, grifols customer (krevní centrum odberové místo, czech republic) reported that a parvo reactive sample was released as a negative sample in the procleix nat manager.The customer detected that the sample was reactive and did not release it for transfusion.The sample was correctly reported as '>100,000' for parvo b19 by panther.However, the panther/ procleix nat manager reports failed to mark the cec (concentration equal to or exceeded cutoff) flag for this sample, panther did not highlight the sample in the right format, and although procleix nat manager correctly displayed the reported concentration as '>100,000', it displayed the measured concentration as '-1' and the conclusion as 'bc' (below cutoff).Sequence of events: on panther report: parvo iu/ml: >100, 000 flags: none (missing cec flag) not highlighted.On procleix nat manager report: conclusion: bc (below cutoff) reported concentration: >100,000 measured concentration: -1.Previous events search: no complaint for the exact type of issue was seen since wo-00126239 received on 27dec2019.Wo-00126239: customer reported a transfer discrepancy between the panther analyzer and lis workstation.Lis results showed '-1' and panther results showed '<500' for parvo high tier samples that are out of the calculable range.As a mitigation for this issue, panther sw was updated to display >100,000 for this scenario.If the customers review panther printout, this sw update should be able to mitigate the risk of false negative results.Risk assessment: severity: critical.If the customers only review the procleix nat manager report, they may not notice discrepancy among columns and may not detect this positive result.This is a false negative result and severity is critical.Probability: remote.The initial probability is rated as frequent given that the software behavior is consistent when certain conditions (in this case: high titer and incalculable) exist.For the reported software anomaly, the actual probability of the missing cec flag and the incorrect format is based on the expected rate of high titer samples that are out of the calculable range.Since the calculable range is determined by the parvo panther assay, there is no literature available that could help us determine failure rate.Therefore, we determined the failure rate based on other factors including complaint rate.Based on previous events search, there were 0 complaints for this issue since the sw update mentioned above.In addition, many customers, including the one who reported this incident, have standard operating procedures mandating operators to review and confirm reported parvo b19 concentrations in panther and procleix nat manager reports.This further reduces the likelihood of releasing a parvo-reactive donation for transfusion.Furthermore, due to the mechanism of the issue, only a small subset of the donors with a parvo concentration >100,000 iu/ml may be impacted.Therefore, the probability is determined to be remote per 04-03-12-sop, 'unlikely but possible to occur during the defined time period.' overall risk: acceptable.Following iso 14971 and product safety risk management procedure 04-03-12-sop, grifols risk assessment is based on severity of harm or impact to human health and the probability of occurrence of harm or impact to human health.Based on the severity rating of critical and the probability rating of remote, the overall risk posed is determined to be acceptable.The reporting anomaly has been confirmed by grifols.Grifols will reach out to the customers to provide information regarding this parvo result reporting anomaly by procleix nat manager, and recommended mitigation actions.In addition to this mdr report filed by grifols, grifols has sent reportability assessment request to the legal manufacturer of procleix nat manager (biomedical data solutions limited).Follow-up information for this report will be provided when available.

Brand Name
PROCLEIX NAT MANAGER SOFTWARE V1.2 OR V1.4
Common Device Name
BLOOD ESTABLISHMENT COMPUTER SOFTWARE
Manufacturer (Section D)
BIOMEDICAL DATA SOLUTIONS LIMITED
centrum point third avenue
centrum 100
burton upon trent, staffordshire DE14 2WD
UK  DE14 2WD
MDR Report Key19337926
Report Number2032600-2024-00007
Device Sequence Number12548578
Product Code MMH
UDI-Device Identifier05060496770011
UDI-Public05060496770011
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV1.2 OR V1.4
Device Catalogue Number740648 (V1.2) OR 741722 (V1.4)
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/16/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown